Title

Retinal pigment epithelial tear after intravitreal aflibercept for neovascular age-related macular degeneration

Publication Date

January 2015

Journal Title

Ophthalmic Surg Lasers Imaging Retina

Abstract

Two eyes with neovascular age-related macular degeneration and a suboptimal response to intravitreal ranibizumab and bevacizumab developed tears after being switched to intravitreal aflibercept, a drug with enhanced binding characteristics to vascular endothelial growth factor. Both eyes had sub-retinal pigment epithelium (RPE) choroidal neovascularization adherent to the back surface of the RPE in the fibrovascular RPE detachment that showed increased contracture of the fibrovascular tissue following the use of aflibercept. The driving force to develop the tears may be related to the recently described angiofibrotic switch, which is governed by the ration of connective tissue growth factor to vascular endothelial growth factor.

Volume Number

46

Issue Number

1

Pages

87-90

Document Type

Article

EPub Date

2015/01/07

Facility

Northwell Health

Primary Department

Ophthalmology

PMID

25559517

DOI

10.3928/23258160-20150101-16

This document is currently not available here.


Share

COinS